Virginia, 2005Damaging Wind in Virginia, June 20, 2005
June 20, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 20, 2:15 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 20, 2:15 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT MON JUN 20 2005
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AFTERNOON/EVENING
CONVECTION WILL DIMINISH WITH SUNSET AS THE AIR MASS BEGINS TO
STABILIZE. STRONG HIGH PRESSURE WILL REMAIN ANCHORED TO OUR WEST
WITH AN UPPER LOW CONTINUING TO ROTATE OVER THE CAROLINAS. SKIES
WILL CLEAR AS CONVECTION ENDS TONIGHT AND SURFACE WIND FIELDS WILL
BECOME LIGHT. AS A RESULT...PATCHY FOG IS EXPECTED TO DEVELOP
TOWARD MORNING...MAINLY WHERE RAIN RECENTLY FELL. ON TUESDAY...THE
UPPER LOW WILL WEAKEN AND BEGIN TO FILL. THE AIR MASS WILL AGAIN
BECOME AT LEAST MARGINALLY UNSTABLE...HOWEVER...WITH LIMITED
MOISTURE AND LIFT...EXPECT AFTERNOON CONVECTION TO REMAIN ISOLATED
WITH BEST CHANCE OVER EASTERN MOUNTAINS. MODEL GUIDANCE REMAINS
REASONABLE AND WILL NOT STRAY FAR FROM THESE NUMBERS FOR
TEMPERATURES.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...COOL FRONT DROPS S INTO THE
FA ON WED AND USED A CHC POP FOR SW VA/NE TN AND THE CUMBERLAND
PLATEAU REGION NEAR THE KENTUCKY BORDER WITH SLGT CHC FOR THE
REMAINING COUNTIES IN THE FA. MAINTAINED THIS IDEA THROUGH WED NITE
AS BOUNDARY BUILDS S TWD THE GA BORDER. UPR RIDGING FINALLY BUILDS E
TO INCLUDE TN VLY AND SRN APPALACHIANS IN A PERIOD OF ABV NORMAL
WARMTH AND SUPPRESSED TSRA CHANCES. INTRODUCED SLGT CHC FOR
CONVECTION ONCE AGAIN SUNDAY AND SUNDAY NIGHT MAINLY ACROSS SW VA/NE
TN...NRN CUMBERLAND PLATEAU AND NRN MTN GROUP AS MODELS GIVE SOME
INDICATION OF UPR TROFFING ACROSS NERN U.S. WHICH MAY PUSH A FRONTAL
BOUNDARY INTO THE CENTRAL APPALACHIANS PROVIDING A SMALL CHC FOR
TSRA DEVELOPMENT IN THESE AREAS. USED A DRY FCST FOR MON AS UPR
RIDGING STILL PRESENT IN THE VCNTY AND OFFENDING FRONTAL BOUNDARY
SLIPS A LITTLE FARTHER N AWAY FROM THE FA. STYAED FAIRLY CLOSE TO
TEMP GUIDANCE WED THRU FRI BUT DIDNT WANT TO GO QUITE AS WARM AS
SUGGESTED MAXES SAT-MON SO TRIMMED THESE NUMBERS SLIGHTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 63 85 65 91 / 20 20 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 83 62 89 / 20 20 10 20
OAK RIDGE, TN 61 83 63 89 / 20 20 10 20
TRI CITIES AIRPORT, TN 58 80 60 86 / 20 20 20 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
MJB/TH
Hazardous weather outlook, Jun 20, 4:00 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUN 20 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-210900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A NICKEL...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DMG
In the hours before
Local storm report, Jun 20, 12:46 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 PM EDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TELLICO PLAINS 35.37N 84.30W
06/20/2005 0.75 INCH MONROE TN LAW ENFORCEMENT
PENNY SIZE HAIL AT TELLICO AND MT. VERNON. REPORTED BY
DIEPATCH.
0130 PM TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
06/20/2005 MONROE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN TELLICO AND MT. VERNON. REPORTED
BY DISPATCH.
&&
COLEThunderstorm Wind, Scott
- When
- June 20, 3:20 PM EST to 3:35 PM EST
- Where
- Scott County, Duffield
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $12,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.717, -82.783
Numerous large limbs and a few small trees downed on roads in and around Duffield. Reported by Virginia DOT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461874.